MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-14 2/70/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG PASSEO-14 2/70/150; PERIPHERAL DILATATION CATHETER
Model Number 380326
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-14 peripheral balloon catheter was selected for dilatation of a mid to distal ata stenosis.The passeo-14 was positioned at the mid ata and ready to be inflated.It was noticed that the balloon was not able to be inflated as the pressure was not able to be build up when turning the inflation device.The balloon was then fully removed and replaced with another passeo-14 to continue the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.During the technical investigation the reported complaint event could be reproduced.Already upon flushing the guidewire lumen, water leaked from the inflation port at the device hub.During balloon inflation the same was observed, i.E.The pressure did not hold and water leaked from the guidewire port at the device hub.The leakage could be identified at the distal weld inside the device hub and was most likely induced during the welding process.In addition, a pinhole was detected at the distal balloon portion.In close vicinity to the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure, indicating that the pinhole was potentially caused during balloon inflation.The root cause for the reported event (i.E.Inflation issues) is most likely related to the manufacturing process.The relevant internal departments were informed about the investigation results.
 
Additional Manufacturer Narrative
Please note that the initial report was submitted by biotronik, inc.((b)(4)).The final report was submitted by biotronik ag ((b)(4)).The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.During the technical investigation the reported complaint event could be reproduced.Already upon flushing the guidewire lumen, water leaked from the inflation port at the device hub.During balloon inflation the same was observed, i.E.The pressure did not hold and water leaked from the guidewire port at the device hub.The leakage could be identified at the distal weld inside the device hub and was most likely induced during the welding process.In addition, a pinhole was detected at the distal balloon portion.In close vicinity to the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure, indicating that the pinhole was potentially caused during balloon inflation.The root cause for the reported event (i.E.Inflation issues) is most likely related to the manufacturing process.The relevant internal departments were informed about the investigation results.Additional information: the most probable root cause was identified as a leak at the distal weld inside the hub of the affected devices.Excessive heat exposure during the distal soft welding process was determined to favor the formation of leaks, indicating a link to the manufacturing process.As a part of the corrective action, process parameters for distal soft welding were optimized by reducing maximum welding power.In addition , the pressure testing procedure was refined to ensure consistent detection of potential deviations by adapting the positioning of the wire during testing.The risk assessment of the corrective action confirmed that, considering the event rate and the potential harm to patients, the associated risk is negligible.The final effectiveness test demonstrated that the corrective action was successful.Since its implementation, no further complaints with the same root cause have been reported.
 
Event or Problem Description

Brand Name
PASSEO-14 2/70/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich, OR 8180
SZ   8180
8772459800
MDR Report Key20010612
Report Number1028232-2024-04350
Device Sequence Number15244782
Product Code LIT
UDI-Device Identifier07640130433625
UDI-Public(01)07640130433625(17)261010(10)09230332
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380326
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09230332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/10/2024
07/26/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/10/2024
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown